Hail, Ottawa
- When
- April 21, 12:57 PM CST to 1:03 PM CST
- Where
- Ottawa County, Quapaw
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.950, -94.783
13 hail, 7 thunderstorm wind, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 21, 12:35 PM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 135 PM CDT THU APR 21 2005 .MESOSCALE DISCUSSION... A WEAK ISENTROPIC UPGLIDE AREA IS IN PLACE ACROSS EASTERN OKLAHOMA AND THUNDERSTORMS ARE SLOWLY INCREASING IN NORTHEAST OKLAHOMA. THIS ACTIVITY IS WORKING OFF ELEVATED INSTABILITY. DEEP LAYER SHEAR IS WEAK AT THE MOMENT SO A MORE MULTICELL STRUCTURE IS LIKELY WITH THE ELEVATED CELLS AS THEY MOVE ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A WIND AND HAIL THREAT WILL DEVELOP WITH THIS ACTIVITY AND WE ARE CONFERENCE WITH THE SPC AT THIS TIME ON A WATCH. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 117 PM CDT THU APR 21 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1256 PM CDT THU APR 21 2005 ...SEVERE WEATHER LIKELY LATE THIS AFTERNOON THROUGH EARLY TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET....LATE THIS AFTERNOON. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...LATE THIS AFTERNOON. AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. DISCUSSION... VERY UNSTABLE AIR IS AHEAD OF AN EASTWARD MOVING DRY LINE AND COLD FRONT. AT MID DAY...THE DRY LINE WAS LOCATED FROM NEAR WICHITA KANSAS TO LAWTON OKLAHOMA. DURING THE MIDDLE OF THE AFTERNOON STRONG TO SEVERE THUNDERSTORMS WILL FORM IN THE MOIST...UNSTABLE AIR EAST OF THE DRY LINE. THESE STRONG THUNDERSTORMS ARE EXPECTED TO MOVE INTO EASTERN OKLAHOMA AROUND 5PM AND MOVE ACROSS THE FORECAST AREA DURING THE EVENING. STEEP MID LEVEL LAPSE RATES WITH FAVORABLE SHEAR WILL SUPPORT SCATTERED LONG LIVED SUPER CELLS. LARGE HAIL WILL BE THE MOST LIKELY THREAT BUT FAVORABLE SHEAR MAKES TORNADOES POSSIBLE. SURFACE BASED CAPES OF 2500 TO 3000 J/KG WILL PROVIDE PLENTY OF ENERGY FOR THE STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... AN ACTIVE WEATHER PATTERN WILL BRING CHANCES OF THUNDERSTORMS BACK TO THE AREA ON SUNDAY WITH THE BEST CHANCES ON MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 144 PM CDT THU APR 21 2005 ARZ001>002-010>011-019>020-OKZ058-063-068>069-072 -220000- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK- DELAWARE OK-OTTAWA OK-SEQUOYAH OK- ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 177 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... DELAWARE... OTTAWA... THIS INCLUDES THE CITIES OF...BERRYVILLE...EUREKA SPRINGS... ROGERS...BENTONVILLE...JAY...TAHLEQUAH...SALLISAW...VAN BUREN... OZARK...CHARLESTON...FAYETTEVILLE...SPRINGDALE...MIAMI... HUNTSVILLE...STILWELL...MARIETTA AND WESTVILLE.
The Tulsa radar (KINX), 111 km away, was scanning. The volume nearest the first event began at 18:57 UTC.
13 hail, 7 thunderstorm wind, 2 tornado. Local standard time, as filed.
Storm chasers witnessed a brief tornado touchdown. An NWS storm survey indicated no damage from this tornado.
A storm chaser witnessed a brief tornado touchdown. An NWS storm survey indicated no damage from this tornado.
The Oklahoma mesonet site near Webbers Falls measured a 69 mile an hour wind gust.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour destroyed a carport.
Thunderstorm winds estimated at 60 miles an hour blew several outbuildings over.
Thunderstorm winds estimated at 70 miles an hour blew down a tree.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448634, 5448635, 5448636, 5448637, 5448632, 5448638, 5448639, 5448640, 5448641, 5448633, 5448642, 5448643, 5448699, 5448700, 5448701, 5448703, 5448702, 5448704, 5448705, 5448706, 5448707, 5448708.